Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 68, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 23, 2022, 5:13 PM EDT for Lake County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2022, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 23, 2022, 5:40 PM EDT
- In force
- 27 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lake County, FL
The radar
The Melbourne radar (KMLB), 138 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170
WUUS52 KMLB 232113
SVRMLB
FLC069-232200-
/O.NEW.KMLB.SV.W.0068.220623T2113Z-220623T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
513 PM EDT Thu Jun 23 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
North Central Lake County in east central Florida...
* Until 600 PM EDT.
* At 512 PM EDT, a severe thunderstorm was located near Pittman, or 9
miles south of Juniper Springs, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eustis, Pittman, Umatilla, Lake Yale and Lake Dorr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2896 8166 2905 8166 2905 8164 2908 8164
2892 8154 2884 8174 2896 8178
TIME...MOT...LOC 2112Z 333DEG 8KT 2905 8170
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kelly1 follow-up statement
474
WWUS52 KMLB 232140
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
540 PM EDT Thu Jun 23 2022
FLC069-232150-
/O.CAN.KMLB.SV.W.0068.000000T0000Z-220623T2200Z/
Lake FL-
540 PM EDT Thu Jun 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR North CENTRAL LAKE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However heavy rain is still possible with this
thunderstorm.
LAT...LON 2896 8166 2905 8166 2905 8164 2908 8164
2892 8154 2884 8174 2896 8178
TIME...MOT...LOC 2139Z 333DEG 8KT 2899 8167
$$
KellyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:40 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 23, 3:40 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 340 PM EDT Thu Jun 23 2022 .DISCUSSION... ...Record Breaking Heat This Afternoon, Hot and Humid Conditions Expected Tomorrow... ...A Few Strong to Severe Storms Possible Friday Afternoon... Rest of Today-Tonight...It has been a day of opposing records in east-central FL. This morning we had daily record lows at Vero Beach (65F) and Fort Pierce (64F), and this afternoon Daytona Beach has reached 100F, tying their daily record high that was last set in 1944! Vero Beach also tied a daily record high at 94F. Widespread temperatures of 95F-99F are ongoing across much of the Orlando Metro, and Lake/Volusia/Northern Brevard Counties, with lower 90s across the rest of ECFL. A RAWS station (CRAF1) in far northern Lake County at Sellers Lake has also reached 100F. A small cluster of showers and lightning storms has developed just south of Gainesville, as of 330PM. These storms should continue moving south, reaching Lake County around 5PM, then spreading south into parts of Seminole/Orange/Osceola Counties. While storm coverage is not going to be widespread, the increasing cloud cover should bring relief from the hot conditions to many areas. Shower and storm activity should dissipate after sunset, with a storm or two possibly reaching southern Osceola/Okeechobee Counties. Dry conditions are expected overnight, with lows in the low to mid 70s. Friday...(Modified Previous Discussion) Another hot day is expected tomorrow, with afternoon highs reaching the upper 90s inland and along the Volusia County coast, and low to mid 90s for the Space and Treasure Coasts. Peak heat indices around 102-107F are expected between noon and 3PM, then before conditions can get any hotter scattered to numerous showers and lightning storms are forecast to develop across Central FL. Rain chances are highest across the northern areas (60-70pct), decreasing to 30pct along the immediate Treasure Coast. Southwesterly low-level flow will once again pin the east coast sea breeze along/east of I-95 for most of the day, with the sea breeze collision occurring in our area during the late afternoon. A few strong to severe storms will be possible, given the unstable airmass and steep low-level lapse rates. The main threat is going to be damaging wind gusts of 50-60mph, in addition to frequent lightning strikes and torrential downpours. Slightly weaker steering winds will bring the risk of localized urban/poor drainage flooding. .PREVIOUS DISCUSSION (MODIFIED)... Saturday-Sunday...Mid-level ridge across the south central and SE CONUS will See its eastern flank weaken and erode as a short wave trough drops southward along the SE seaboard Sat, then possibly SSW as closer to FL Sun as it drops below 30N lat. Surface high builds south along the SE seaboard this weekend, pushing a surface trough and its associated moisture into FL. Wind flow over ECFL becomes broadly from the SE this weekend, along with a significant increase in mean moisture. Numerous to widespread showers/storms Sat-Sun getting an early (late morning) start, which will keep maxes in the U80s-L90s. Mins mainly in the L-M70s. Monday-Thursday...The mid level trough stalls out over the Bahamas through at least late Tue night (through Thu if the GFS is to be believed). However, a more realistic solution would be for the trough to weaken, either in situ or while lifting out, depending on the strength of the ridge to the north. Either way, most of the D5-8 period will feature below normal heights aloft and continued above normal shower/storm chances. However, NBM POPs looks a little high that far out, so shaved 10-20pct off those numbers, especially out at D7-8. Forecast temps are a typical exercise in wet season persistence: Maxes in the U80s coast/L90s inland, mins in the L-M70s. && .AVIATION... Predominantly VFR conditions through the TAF period. Southwesterly winds around 8kt at inland terminals and onshore flow around 10 kts at coastal terminals. Isolated to scattered storms possible along the sea breeze collision from DAB through SFB to near MCO. Continued VCTS/VCSH due to uncertainty in extend of convection (very dry conditions as apparent by the sparse and high based cu field). However, short fused TEMPOs may be needed for convection that manages to develop near the terminals. Any storms expected to dissipate around sunset, and VFR conditions prevail through the morning with light southwesterly winds tonight. Significant increase in moisture Friday, so expecting convective impacts at all terminals in the afternoon. Southwesterly winds 8-10kts, switching onshore in the late afternoon at coastal terminals. && .MARINE... Rest of Today-Tonight...The east coast sea breeze has developed from the Cape south to Jupiter Inlet, with ESE/SE winds at 10-15 knots behind the breeze. In Volusia County, the southwest winds have prevented the sea breeze from developing, and it might stay pinned along the barrier islands the entire afternoon. Favorable boating conditions across the local waters. A few lightning storms are possible along the Volusia coast early this evening, otherwise dry conditions are expected. Seas 2-3 feet. Winds back to southwest overnight. Friday-Tuesday...Light offshore/WSW winds during the overnight and morning hours will shift onshore in the afternoon in the east coast sea breeze. A surge of moisture arrives to the area on Friday, with high rain chances forecast through the weekend and into early next week as a surface trough sags into the local waters and stalls. Seas 2-3 feet. Mariners should watch for developing storm activity each afternoon as frequent lightning strikes and wind gusts of 35+ knots are likely. && .CLIMATE... Below is a list of the record highs for June 23rd and June 24th. Station June 23 June 24 Daytona Bch 100 1944 102 1944 Leesburg 98 1998 98 1988 Sanford 100 1998 101 1998 Orlando 99 1939 100 1944 Melbourne 96 1998 99 1944 Vero Beach 94 2020 98 1944 Fort Pierce 95 2009 98 1918 && .PRELIMINARY POINT TEMPS/POPS... DAB 76 97 74 91 / 20 70 40 70 MCO 76 99 76 93 / 30 70 30 80 MLB 75 95 75 91 / 10 50 30 70 VRB 73 95 74 91 / 10 30 30 60 LEE 78 97 75 90 / 20 70 40 80 SFB 77 99 75 92 / 30 70 40 80 ORL 79 100 78 93 / 30 70 40 80 FPR 73 94 74 91 / 10 30 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Rodriguez/Leahy/Haley/Tollefsen/Law
Hazardous weather outlook, Jun 23, 11:12 AM EDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Melbourne FL 1112 AM EDT Thu Jun 23 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-240000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1112 AM EDT Thu Jun 23 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered storms will develop late this afternoon into early evening, mainly along the Interstate 4 Corridor. Storms will be capable of producing frequent cloud-to-ground lightning strikes, and gusty winds of 40 to 50 mph. Locally heavy rainfall amounts up to two inches are possible, which may cause ponding of water in urban and other poor drainage locations. .EXCESSIVE HEAT IMPACT... Afternoon temperatures will reach the mid to upper 90s across all inland counties and coastal Volusia County, and temps in the lower 90s are expected along the Space and Treasure Coast. Peak heat index values will range from 102 to 107 across east central Florida. If you will be engaged in any outdoor activity today, stay well hydrated, take frequent indoor rest breaks, preferably in an air-conditioned area. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered lightning storms could produce gusts of 35 knots or greater mostly over large inland lakes in Lake, Volusia, Seminole, and Orange Counties. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Higher rain chances are expected on Friday, then numerous showers and lightning storms will be possible each afternoon this weekend through at least early next week. A few strong to severe storms are possible Friday afternoon, with the main threat being damaging wind gusts of 50 to 60 mph, in addition to frequent lightning strikes and torrential downpours. Hot temperatures are forecast once again Friday, reaching the upper 90s away from the coast, with afternoon indices reaching 105 to 110 degrees across the interior north. The rip current threat will likely be moderate Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Rodriguez/Watson
In the hours before
Special weather statement, Jun 23, 4:40 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
440 PM EDT Thu Jun 23 2022
FLZ044-232115-
Northern Lake County FL-
440 PM EDT Thu Jun 23 2022
...A strong thunderstorm will impact portions of northeastern Lake
County through 515 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Pittman, or 8 miles southeast of Juniper Springs,
moving south at 5 mph.
HAZARD...Wind gusts 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paisley, Pittman, Umatilla, Sellers Lake and Astor Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2896 8166 2905 8166 2905 8164 2916 8164
2920 8156 2918 8155 2917 8152 2910 8150
2910 8146 2908 8145 2908 8146 2906 8146
2903 8141 2892 8170 2896 8171
TIME...MOT...LOC 2040Z 337DEG 4KT 2910 8162
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HaleyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:40 PM EDT | Special Weather Statement | MLB | Lake | 35 min |
| Jun 23, 5:20 PM EDT | Special Weather Statement | MLB | Lake | 25 min |
| Jun 23, 5:28 PM EDT | Special Weather Statement | MLB | Lake | 32 min |
| Jun 23, 5:38 PM EDT | Special Weather Statement | MLB | Lake | 37 min |
| Jun 23, 6:10 PM EDT | Special Weather Statement | MLB | Volusia | 35 min |
| Jun 23, 6:47 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| Jun 23, 6:57 PM EDT | Special Marine Warning | MLB | 93 min | |
| Jun 23, 7:04 PM EDT | Areal Flood Advisory | MLB | Volusia | 56 min |
| Jun 23, 7:13 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 47 min |
| Jun 23, 7:44 PM EDT | Special Marine Warning | MLB | 49 min | |
| Jun 23, 7:55 PM EDT | Special Weather Statement | MLB | Brevard | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.